Alert archive / New York / River Flood Warnings in 2011

River Flood Warning 159, NWS Albany, NY

September 8, 2011Schoharie County, New York

NWS Albany, NY issued this river flood warning at Sep 8, 2011, 9:06 AM EDT for Schoharie County, New York. It took effect at Sep 8, 2011, 5:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 8, 2011, 9:06 AM EDT (13:06 UTC)
In effect from
Sep 8, 2011, 5:00 PM EDT
Expired
Sep 8, 2011, 4:30 PM EDT
In force
Issued by
NWS Albany, NY
Flood severity
Minor

County Schoharie County, NY

The radar

The Albany radar (KENX), 31 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Schoharie Creek at Gilboa Dam (GILN6).

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01350100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WGUS41 KALY 081306
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
906 AM EDT THU SEP 8 2011

NYC095-090106-
/O.NEW.KALY.FL.W.0159.110908T2100Z-110909T0742Z/
/GILN6.1.ER.110908T2100Z.110909T0000Z.110909T0142Z.NO/
906 AM EDT THU SEP 8 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SCHOHARIE CREEK AT GILBOA DAM.
* FROM THIS AFTERNOON UNTIL LATE TONIGHT.
* AT 8 AM THURSDAY THE STAGE WAS...1129 FEET. 
* FLOOD STAGE IS 1130 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 5 PM 
  THURSDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 1131 FEET AROUND
  8 PM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE 
  AFTER 9 PM THURSDAY.
* IMPACT...AT 1130 FEET...THE RIVER IS BANKFULL DOWNSTREAM.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   THU   FRI   FRI   FRI   FRI

SCHOHARIE CREEK
  GILBOA DAM    1130.5 1129.2 THU 08 AM  1130.7  1130.0  1128.6  
1127.8  1127.5

$$
1 follow-up statement
934 
WGUS81 KALY 082030
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
430 PM EDT THU SEP 8 2011

NYC095-082100-
/O.CAN.KALY.FL.W.0159.000000T0000Z-110909T0742Z/
/GILN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
430 PM EDT THU SEP 8 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SCHOHARIE CREEK AT GILBOA DAM.
* AT 4 PM THURSDAY THE STAGE WAS 1129.8 FEET AND FALLING. 
* FLOOD STAGE IS 1130.5 FEET. 
* IMPACT...AT 1130 FEET...TEMPORARY FLOOD ELEVATION. THE RIVER IS 
  BANKFULL DOWNSTREAM.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   THU   FRI   FRI   FRI   FRI

SCHOHARIE CREEK
  GILBOA DAM    1130.5 1129.8 THU  4 PM  1129.5  1129.0  1128.5  
1127.9  1127.5

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Sep 8, 7:30 AM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Sep 8, 7:30 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
730 AM EDT THU SEP 8 2011

.SYNOPSIS...
A STALLED FRONTAL BOUNDARY SOUTH OF LONG ISLAND AND SOUTHERN NEW
ENGLAND WILL ALLOW FOR SOME ADDITIONAL HEAVY RAIN THIS
MORNING...BEFORE TAPERING TO SHOWERS THIS AFTERNOON. SOMEWHAT DRIER
WEATHER WILL RETURN TO THE REGION FRIDAY INTO THE WEEKEND...BUT A
SHOWER OR TWO CANNOT BE RULED OUT.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 700 AM...RAINFALL BEGINING TO LIGHTEN UP ACROSS THE
REGION...ESPECIALLY NORTH OF ALBANY WHERE IT APPEARS TO HAVE ENDED
ACROSS THEFAR NORTH. HAVE UPDATED HOURLY TEMP/POP/WX GRIDS TO
ACCOUNT FOR CURRENT CONDITIONS/TRENDS.

****PREVIOUS DISCUSSION****
DURING THE PAST FEW HOURS...THE ORIGINAL N-S BAND OF HEAVY RAIN THAT
WAS FROM EASTERN PA INTO CENTRAL NY...HAS BEEN REPLACED BY A HEAVY
RAIN BAND THAT EXTENDS FROM THE CAROLINA COAST...NORTHWARD INTO
SOUTHEAST NY AND SOUTHWEST NEW ENGLAND. OVER THE PAST FEW DAYS THE
MODELS NEVER SUGGESTED THIS WOULD OCCUR...BUT THAT THE PCPN OVER
SOUTHEAST NY AND WESTENR NEW ENGLAND WOULD BE STARTING TO WIND DOWN
BY NOW.

THE 06Z NAM HAS FINALLY PICKED UP ON THE HEAVY PCPN OVER THE
FORECAST AREA...AND SUGGEST THE REGION WILL HAVE THE POTENTIAL FOR
ADDITIONAL HEAVY RAIN THROUGH LATE THIS MORNING. AS A RESULT...HAVE
EXTENDED THE FLOOD WATCH THROUGH 200 PM.

HIGHS TODAY WILL BE IN THE UPPER 60S AND 70S.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
DEFINITELY DRIER THAT THE PREVIOUS TWO DAYS...BUT A SHOWER OR TWO
CANNOT BE RULED OUT....ESPECIALLY OVER THE SOUTHERN PART OF THE
FORECAST AREA. THE NORTHERN PART OF THE FORECAST HAS BEEN FORECAST
TO REMAIN DRY...WITH SLIGHT CHANCE TO LOW CHANCE POPS OVER THE
SOUTH.

LOWS TONIGHT WILL BE IN THE MID 50S TO LOWER 60S...HIGHS FRIDAY IN
THE MID 70S TO LOWER 80S...LOWS FRIDAY NIGHT 50 TO 60...AND HIGHS
SATURDAY IN THE LOW OR MID 60S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A RELATIVELY DRY PERIOD EXPECTED WITH GENERALLY DRY OR SLIGHT CHANCE
POPS FORECAST. THE NEXT BEST CHANCE FOR SHOWERS WILL COME TUESDAY
INTO WEDNESDAY MORNING AS A COLD FRONT MOVES THROUGH.

HIGHS WILL GENERALLY BE IN THE UPPER 60S AND 70S SUNDAY THROUGH
TUESDAY...THEN COOLER BEHIND THE FRONT WITH HIGHS IN THE MID 60S TO
LOWER 70S .LOWS WILL GENERALLY BE IN THE UPPER 40S AND 50S.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
AS OF 715 AM...THE HEAVY RAIN BAND WAS OVER SOUTHEAST NEW YORK AND
AFFECTING THE KPOU TAF SITE. DIMINISHING RAINFALL WAS SEEN OVER KALB
AND PCPN OVER KGFL HAS JUST ABOUT ENDED.

MAINLY MVFR TO IFR CONDITIONS FORECAST AT THE KGFL/KALB/KPOU TAF
SITES THROUGH ABOUT 14Z. AFTER 14Z...A GRADUAL IMPROVEMENT TO MAINLY
MVFR CONDITIONS AT THE TAF SITES...THEN MVFR TO VFR CONDITIONS LATER
IN THE AFTERNOON AND EVENING...LOWERING TO MVFR/IFR LATER TONIGHT AS
CIGS/VSBYS LOWER DUE TO ALL THE MOISTURE LINGERING OVER THE REGION.

OUTLOOK...
FRI-MON...LINGERING MVFR/IFR EARLY FRI MORNG...OTHERWSIE MAINLY VFR.
          NO SIG WX.

&&

.FIRE WEATHER...
WET FLAG CONDITIONS WILL CONTINUE TO BE IN PLACE ACROSS THE REGION
TODAY. A DRYING TREND MAY FINALLY START TO BEGIN FRIDAY.

LIGHT WINDS ARE EXPECTED OVER THE NEXT FEW DAYS...WITH NORTH TO
NORTHEAST WINDS OF 5-10 MPH THROUGH THURSDAY NIGHT.

&&

.HYDROLOGY...
SOIL CONDITIONS ARE EXTREMELY SATURATED...AND RIVERS AND STREAMS ARE
HIGH ACROSS THE REGION. NUMEROUS POINTS ACROSS THE HSA ARE ALREADY
IN FLOOD. ADDITIONAL RAINFALL THIS MORNING WILL RANGE FROM A HALF
INCH TO ANOTHER TWO INCHES...WITH THE HIGHEST AMOUNTS ACROSS THE
EASTERN CATSKILLS...THE CAPITAL DISTRICT...EXTREME SOUTHERN
VERMONT...THE MID HUDSON VALLEY...BERKSHIRE COUNTY AND LITCHFIELD
COUNTY. HAVE EXTENDED THE FLOOD WATCH THROUGH 200 PM. AT THIS
POINT...MAINLY MINOR TO MODERATE FLOODING IS EXPECTED TO OCCUR
TODAY...WITH LITTLE FALLS AND CANANJOHARIE CURRENTLY (AS OF 500 AM)
AT MAJOR FLOOD LEVEL.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL 2 PM THIS AFTERNOON FOR CTZ001-013.
NY...FLOOD WATCH UNTIL 2 PM THIS AFTERNOON FOR NYZ032-033-
     038>043-047>054-058>061-063>066-082>084.
MA...FLOOD WATCH UNTIL 2 PM THIS AFTERNOON FOR MAZ001-025.
VT...FLOOD WATCH UNTIL 2 PM THIS AFTERNOON FOR VTZ013>015.

&&

SYNOPSIS...GJM
NEAR TERM...GJM
SHORT TERM...GJM
LONG TERM...GJM
AVIATION...GJM
FIRE WEATHER...GJM
HYDROLOGY...GJM
Hazardous weather outlook, Sep 8, 5:17 AM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
517 AM EDT THU SEP 8 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-091100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
517 AM EDT THU SEP 8 2011

...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY
FLOODING OR RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE VIA
TELEPHONE...OR THE INTERNET VIA OUR SPOTTER REPORT FORM OR OUR
FACEBOOK PAGE.

In the hours before

Local storm report, Sep 8, 6:50 AM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
650 AM EDT THU SEP 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      KINGSTON                41.93N 74.00W
09/08/2011                   ULSTER             NY   911 CALL CENTER

            NUMEROUS ROADS CLOSED COUNTY-WIDE.

0600 AM     FLASH FLOOD      HUNTER                  42.21N 74.22W
09/08/2011                   GREENE             NY   911 CALL CENTER

            NUMEROUS ROADS CLOSED COUNTY-WIDE.

&&

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 11:01 PM EDTRiver Flood WarningALYAlbany, Rensselaer33 hr
Sep 7, 11:08 PM EDTRiver Flood WarningALYHamilton10 hr
Sep 7, 11:21 PM EDTAreal Flood AdvisoryALYFulton, Montgomery6 hr
Sep 8, 12:06 AM EDTAreal Flood WarningALYFulton, Montgomery8 hr
Sep 8, 12:09 AM EDTAreal Flood AdvisoryALYSaratoga, Warren, Washington6 hr
Sep 8, 12:32 AM EDTRiver Flood WarningALYWashington10 hr
Sep 8, 2:07 AM EDTAreal Flood AdvisoryALYDutchess, Ulster6 hr
Sep 8, 2:49 AM EDTAreal Flood AdvisoryALYColumbia6 hr
Sep 8, 3:59 AM EDTAreal Flood AdvisoryALYGreene6 hr
Sep 8, 4:34 AM EDTRiver Flood WarningALYGreene, Schoharie8 hr
Sep 8, 4:39 AM EDTFlash Flood WarningALYGreene, Ulster9 hr
Sep 8, 4:39 AM EDTRiver Flood WarningALYUlster8 hr
Sep 8, 4:42 AM EDTRiver Flood WarningALYUlster22 hr
Sep 8, 5:11 AM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Schenectady, Schoharie6 hr
Sep 8, 6:41 AM EDTRiver Flood WarningALYRensselaer, Saratoga, Washington31 hr
Sep 8, 7:57 AM EDTAreal Flood AdvisoryALYDutchess4 hr
Sep 8, 7:58 AM EDTAreal Flood AdvisoryALYDutchess4 hr
Sep 8, 8:20 AM EDTFlash Flood WarningALYDutchess4 hr
Sep 8, 8:45 AM EDTAreal Flood AdvisoryALYColumbia4 hr
Sep 8, 11:46 AM EDTRiver Flood WarningALYUlster11 hr
Sep 8, 12:20 PM EDTAreal Flood WarningALYDutchess12 hr
Sep 8, 1:24 PM EDTAreal Flood WarningALYUlster12 hr
Sep 8, 4:43 PM EDTAreal Flood WarningALYHerkimer6 hr
Sep 8, 7:59 PM EDTRiver Flood WarningALYDutchess, Ulster29 hr

Nearby

River Flood Warnings in New York, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.